Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 62, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Oct 25, 2021, 5:52 AM EDT. It took effect at Oct 26, 2021, 2:00 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2021, 5:52 AM EDT (09:52 UTC)
- In effect from
- Oct 26, 2021, 2:00 AM EDT
- Expired
- Oct 27, 2021, 3:00 AM EDT
- In force
- 25 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
027 WHUS72 KILM 250952 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 552 AM EDT Mon Oct 25 2021 AMZ250-252-252000- /O.NEW.KILM.SC.Y.0062.211026T0600Z-211027T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 552 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TUESDAY TO 3 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 2 AM Tuesday to 3 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
5 follow-up statements
052 WHUS72 KILM 251918 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 318 PM EDT Mon Oct 25 2021 AMZ254-256-260400- /O.EXA.KILM.SC.Y.0062.211026T0600Z-211027T0700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 318 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TUESDAY TO 3 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 2 AM Tuesday to 3 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-260400- /O.CON.KILM.SC.Y.0062.211026T0600Z-211027T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 318 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TUESDAY TO 3 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 2 AM Tuesday to 3 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
545 WHUS72 KILM 252351 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 751 PM EDT Mon Oct 25 2021 AMZ250-252-254-256-261000- /O.CON.KILM.SC.Y.0062.211026T0600Z-211027T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 751 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TUESDAY TO 3 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 2 AM Tuesday to 3 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
061 WHUS72 KILM 260745 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 345 AM EDT Tue Oct 26 2021 AMZ250-252-254-256-262000- /O.CON.KILM.SC.Y.0062.000000T0000Z-211027T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 345 AM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 3 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
733 WHUS72 KILM 261921 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 321 PM EDT Tue Oct 26 2021 AMZ250-252-254-256-270700- /O.CON.KILM.SC.Y.0062.000000T0000Z-211027T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 321 PM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 3 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
681 WHUS72 KILM 270643 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 243 AM EDT Wed Oct 27 2021 AMZ254-256-272000- /O.EXP.KILM.SC.Y.0062.000000T0000Z-211027T0700Z/ /O.NEW.KILM.SC.Y.0063.211028T2100Z-211030T0600Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 243 AM EDT Wed Oct 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 2 AM EDT SATURDAY... * WHAT...Southerly winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 5 PM Thursday to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-270745- /O.EXP.KILM.SC.Y.0062.000000T0000Z-211027T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 243 AM EDT Wed Oct 27 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EDT EARLY THIS MORNING... $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 3:25 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 25, 3:25 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 325 AM EDT Mon Oct 25 2021 .SYNOPSIS... Showers are likely along the coast this morning as low pressure develops just offshore. A cold front will sweep across the Carolinas tonight, potentially accompanied by a few showers. High pressure Tuesday and Wednesday will bring dry weather, but strong low pressure is forecast to develop to our west Thursday, bringing increasing winds and rain through early Friday. && .NEAR TERM /THROUGH TUESDAY/... An upper level disturbance moving along the Southeast coast this morning is helping develop low pressure just off the GA/SC coast. The coupled upper jet structure (left exit region of a jet streak across FL and right entrance region of a jet streak across VA) is perfect to help quickly deepen this low. The GFS shows 12 millibars of deepening over the next 12 hours! Precip is being generated through two means: mid level ascent from isentropic lift throughout the 305-315K layers, and upright convection enhanced by 70+ degree dewpoints and steep mid level lapse rates over the region. Model blends and radar imagery suggest the best rain potential will exist along the coast where I'm drawing in 60-80 percent chances this morning. Thunder has been added across Georgetown, Myrtle Beach, and the coastal waters. Inland, where rain generated from mid level isentropic lift will have to fall through a deep sub-cloud dry layer, forecast PoPs are considerably lower as it should be tougher to get measurable rainfall. Up to a quarter inch of rain is possible along the coast -- every bit of it welcome given the very dry last few weeks we've had. As the upper disturbance and its associated lift moves east of the region this afternoon, clouds should break and sunshine will develop across the Pee Dee region. Temps here should reach the lower 80s, but may remain stuck in the mid-upper 70s closer to the coast. A cold front extending south from low pressure over the eastern Great Lakes will sweep across the area tonight. While a few days ago there was concern that severe thunderstorms might accompany this feature, the deepening low offshore should veer low level winds and slightly reduce helicity, and more importantly will reduce low level convergence along the front itself. Only 20-30 percent rain chances are forecast as the front moves offshore after midnight. Post- frontal cold advection should keep atmospheric profiles well mixed late tonight and forecast lows are on the upper edge of the guidance envelope with upper 50s to lower 60s expected. Sunshine and breezy northwest winds will occur Tuesday as high pressure builds southward across the Great Lakes toward the Carolinas. Highs should reach the low to mid 70s. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... Cool and dry conditions in store for the mid-week period as high pressure briefly ridges down from the north Wednesday before shifting offshore Wed night. Tightened pressure gradient around exiting low to the north will prevent winds from decoupling Tuesday night, but strong CAA will drop temps down to mid to upper 40s. Cool high temps Wed around 70 degrees with scattered high clouds. Onshore low level flow Wed night will keep low temps near normal around 50 degrees. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Next system is still expected to impact the area late Thursday into Friday. Deep upper level cutoff low/trough over the central US early Thursday will slowly move eastward, with strongest PVA forecasted to move across our area Thursday afternoon and night. As frontal system lifts north across the area late Thursday, expect moderate rainfall with QPF around 1-1.5" currently forecasted by WPC. While wind profiles will be particularly strong, most of the instability for the event is forecasted to remain offshore. Will still have to keep an eye out for any changes to potential severe weather near the coast. The cutoff low lingers over the eastern US Friday into Saturday before lifting northeastward late Saturday, with flow aloft becoming zonal for Sunday. Dry air moves in aloft on Friday, but with lingering low level moisture and cutoff low nearby have kept low pops in the forecast for the day. Rain chances drop off Saturday and disappear completely by Sunday. Temperatures will be on a slight cooling trend from Thursday into the weekend. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... Mid level clouds will thicken this morning as low pressure takes shape off the South Carolina coast. Light rain, with perhaps some elevated convective elements, will develop by 10-12z along the coast, lasting through 14-16z. Rain will likely induce MVFR ceilings to develop at MYR, CRE, and ILM, with VFR conditions expected to continue beneath mid level cloud ceilings inland at FLO and LBT. Clearing should develop from west to east across the area between 16-20z. The surface cold front will reach the eastern Carolinas tonight, but probabilities of showers have diminished in each of the last few model runs and none will be included in the TAFs at this time. Extended Outlook...Low clouds, showers, and low level wind shear conditions will develop Thursday as strong low pressure approaches from the west. && .MARINE... Through Tuesday...Low pressure will develop this morning off the South Carolina coast and move northeastward and away from the area this afternoon. The biggest impact from this low should be a period of rain with embedded thunderstorms this morning. With the low remaining offshore we'll likely experience a period of moderate east to northeast winds through early afternoon before the low away. Winds should then turn southwesterly in advance of a cold front that should reach the beaches after midnight tonight. Behind the front winds will shift westerly and increase to at least 20 knots, perhaps even 25 knots. A Small Craft Advisory may be needed for late tonight into Tuesday morning. High pressure building southward across the Great Lakes will bring dry weather but will also maintain breezy offshore winds through Tuesday afternoon. Tuesday Night through Friday...Northwest winds will be a bit gusty Tuesday night due to tightened pressure gradient around exiting low, sustained 15-20 kts and frequent gusts to 25 kts. Seas 3 to 4 ft Tuesday night. Winds slowly relax by Wednesday afternoon to 10 kts or less out of the north as high pressure briefly builds in from the north. Seas will diminish to around 2 ft by Wednesday evening as wind chop weakens. As a strong upper low approaches the area late week, a frontal system will move across from the southwest Thursday afternoon into Thurs night bringing increased rain chances, windy conditions, and building seas. By Thursday evening forecasted S winds 15-20 kts with gusts to 25 kts, veering to southwesterly overnight. Southwest winds increase in strength Friday to 20-25 kts and gusts to 30. As a result seas are forecasted around 5-8 ft Thursday night through Friday night and a Small Craft Advisory looks likely. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...TRA NEAR TERM...TRA SHORT TERM...VAO LONG TERM...VAO AVIATION...TRA MARINE...TRA/VAO
Hazardous weather outlook, Oct 25, 3:37 AM EDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 337 AM EDT Mon Oct 25 2021 AMZ250-252-254-256-260745- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 337 AM EDT Mon Oct 25 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Small Craft Advisory conditions may develop late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Small Craft Advisory conditions may continue into Tuesday. Small Craft Advisory conditions are likely to occur late Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 260745- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 337 AM EDT Mon Oct 25 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-260745- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 337 AM EDT Mon Oct 25 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 5:44 AM EDT | Special Marine Warning | ILM | 61 min |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.